Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 188, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 4, 2004, 11:09 AM CDT for 4 counties in Arkansas. It was in force for 51 min. 42 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2004, 11:09 AM CDT (16:09 UTC)
- Expired
- Jul 4, 2004, 12:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Poinsett County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 11:30 AM CDT | TSTM WND DMG | Jonesboro, AR | SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME BUSINESSES AND HOMES. |
| Jul 4, 11:30 AM CDT | TSTM WND DMG | Jonesboro, AR | SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME BUSINESSES AND HOMES. |
| Jul 4, 11:30 AM CDT | TSTM WND DMG | Jonesboro, AR | SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME BUSINESSES AND HOMES. |
| Jul 4, 11:30 AM CDT | TSTM WND DMG | Jonesboro, AR | SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME BUSINESSES AND HOMES. |
| Jul 4, 11:30 AM CDT | TSTM WND DMG | Jonesboro, AR | SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME BUSINESSES AND HOMES. |
| Jul 4, 11:30 AM CDT | TSTM WND DMG | Jonesboro, AR | SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME BUSINESSES AND HOMES. |
| Jul 4, 11:30 AM CDT | TSTM WND DMG | Jonesboro, AR | SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME BUSINESSES AND HOMES. |
| Jul 4, 11:30 AM CDT | TSTM WND DMG | Jonesboro, AR | SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME BUSINESSES AND HOMES. |
| Jul 4, 11:30 AM CDT | TSTM WND DMG | Jonesboro, AR | SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME BUSINESSES AND HOMES. |
| Jul 4, 11:30 AM CDT | TSTM WND DMG | Jonesboro, AR | SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME BUSINESSES AND HOMES. |
| Jul 4, 11:30 AM CDT | TSTM WND DMG | Jonesboro, AR | SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME BUSINESSES AND HOMES. |
| Jul 4, 11:30 AM CDT | TSTM WND DMG | Jonesboro, AR | SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME BUSINESSES AND HOMES. |
| Jul 4, 11:40 AM CDT | TSTM WND DMG | Jonesboro, AR | FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD |
| Jul 4, 11:40 AM CDT | TSTM WND DMG | Jonesboro, AR | FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD |
| Jul 4, 11:40 AM CDT | TSTM WND DMG | Jonesboro, AR | FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD |
| Jul 4, 11:40 AM CDT | TSTM WND DMG | Jonesboro, AR | FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD |
| Jul 4, 11:40 AM CDT | TSTM WND DMG | Jonesboro, AR | FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD |
| Jul 4, 11:40 AM CDT | TSTM WND DMG | Jonesboro, AR | FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD |
| Jul 4, 11:40 AM CDT | TSTM WND DMG | Jonesboro, AR | FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD |
| Jul 4, 11:40 AM CDT | TSTM WND DMG | Jonesboro, AR | FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD |
| Jul 4, 11:40 AM CDT | TSTM WND DMG | Jonesboro, AR | FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD |
| Jul 4, 11:40 AM CDT | TSTM WND DMG | Jonesboro, AR | FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD |
| Jul 4, 11:40 AM CDT | TSTM WND DMG | Jonesboro, AR | FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD |
| Jul 4, 11:40 AM CDT | TSTM WND DMG | Jonesboro, AR | FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD |
| Jul 4, 12:00 PM CDT | TSTM WND DMG | Jonesboro, AR | MOBILE HOME PARK DAMAGED |
| Jul 4, 12:00 PM CDT | TSTM WND DMG | Jonesboro, AR | MOBILE HOME PARK DAMAGED |
| Jul 4, 12:00 PM CDT | TSTM WND DMG | Jonesboro, AR | MOBILE HOME PARK DAMAGED |
| Jul 4, 12:00 PM CDT | TSTM WND DMG | Jonesboro, AR | MOBILE HOME PARK DAMAGED |
| Jul 4, 12:00 PM CDT | TSTM WND DMG | Jonesboro, AR | MOBILE HOME PARK DAMAGED |
| Jul 4, 12:00 PM CDT | TSTM WND DMG | Jonesboro, AR | MOBILE HOME PARK DAMAGED |
| Jul 4, 12:00 PM CDT | TSTM WND DMG | Jonesboro, AR | MOBILE HOME PARK DAMAGED |
| Jul 4, 12:00 PM CDT | TSTM WND DMG | Jonesboro, AR | MOBILE HOME PARK DAMAGED |
| Jul 4, 12:00 PM CDT | TSTM WND DMG | Jonesboro, AR | MOBILE HOME PARK DAMAGED |
| Jul 4, 12:00 PM CDT | TSTM WND DMG | Jonesboro, AR | MOBILE HOME PARK DAMAGED |
| Jul 4, 12:00 PM CDT | TSTM WND DMG | Jonesboro, AR | MOBILE HOME PARK DAMAGED |
| Jul 4, 12:00 PM CDT | TSTM WND DMG | Jonesboro, AR | MOBILE HOME PARK DAMAGED |
| Jul 4, 12:10 PM CDT | TSTM WND DMG | Harrisburg, AR | POWER LINES DOWN AND TREES UPROOTED |
| Jul 4, 12:10 PM CDT | TSTM WND DMG | Harrisburg, AR | POWER LINES DOWN AND TREES UPROOTED |
| Jul 4, 12:10 PM CDT | TSTM WND DMG | Harrisburg, AR | POWER LINES DOWN AND TREES UPROOTED |
| Jul 4, 12:10 PM CDT | TSTM WND DMG | Harrisburg, AR | POWER LINES DOWN AND TREES UPROOTED |
| Jul 4, 12:10 PM CDT | TSTM WND DMG | Harrisburg, AR | POWER LINES DOWN AND TREES UPROOTED |
| Jul 4, 12:10 PM CDT | TSTM WND DMG | Harrisburg, AR | POWER LINES DOWN AND TREES UPROOTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 9:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2361 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 041609
SVRMEM
ARC021-031-055-111-041700-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1109 AM CDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS
CRAIGHEAD COUNTY IN EASTERN ARKANSAS
GREENE COUNTY IN EASTERN ARKANSAS
POINSETT COUNTY IN EASTERN ARKANSAS
* UNTIL NOON CDT
* AT 1109 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM 29 MILES WEST OF REYNO TO 21 MILES WEST OF
FISHER...MOVING SOUTHEAST AT 60 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH NOON CDT INCLUDE...
CASH...
WEINER...WALDENBURG...
JONESBORO...GREENFIELD...
HARRISBURG...
REYNO...DATTO...
PEACH ORCHARD...CORNING...
.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3653 9077 3596 9088 3547 9106 3550 9031
3575 9028 3596 9030 3603 9041 3626 9016
3652 9020
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:55 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 4, 9:55 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 955 AM CDT SUN JUL 4 2004 .DISCUSSION... AN MCS OVER N CNTRL AR IS CURRENTLY PROGRESSING SEWD. LATEST SATELLITE AND RADAR TRENDS INDICATE THAT THIS COMPLEX HAS WEAKENED SOMEWHAT IN THE PAST 2 HOURS. STILL SOME POTENTIAL THAT A SVR WIND GUST COULD COME OUT OF IT AS IT APPROACHES THE WRN PART OF THE CWA. THEREFORE...SVR WATCH #547 HAS BEEN ISSUED TO COVER THE SITUATION. ADDITIONAL STORMS COULD DEVELOP ALONG THE MCS OUTFLOW BOUNDARY LATER TODAY BUT UNCERTAIN OF THE EWD EXTENT. CURRENT FCST HAS ONLY 10-14 POPS E OF THE MS RVR AND MAY NEED TO BE INCREASEED BY A FEW NOTCHES IF CONDITIONS WARRANT. ANOTHER MCS IS POSSIBLE LATE TONIGHT FROM THE NW BUT UNCERTAIN ON ITS SEWD EXTENT. THE REST OF THE FCST PERIOD WILL BE DOMINATED BY A BROAD SUBTROPICAL HIGH OVER THE SE STATES AND FRONTAL BOUNDARIES STALLING TO THE N OF THE CWA. THIS SHOULD PROVIDE TYPICAL SUMMERLIKE WX WITH WARM AND HUMID CONDITIONS AND OFF AND ON CHCS OF SHWRS/TSTMS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && SWC
Hazardous weather outlook, Jul 4, 9:22 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 922 AM CDT SUN JUL 4 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-051100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 922 AM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A COMPLEX OF THUNDERSTORMS OVER NORTH CENTRAL ARKANSAS WILL PROGRESS SOUTHEASTWARD THROUGH THE DAY. THERE IS A CHANCE THAT A FEW STORMS COULD REACH THE EASTERN MOST COUNTIES OF ARKANSAS AND THE MISSOURI BOOTHEEL TODAY. A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. THE MOST LIKELY TIME FOR THE EXISTING STORMS TO AFFECT EAST ARKANSAS AND THE MISSOURI BOOTHEEL WILL BE BETWEEN 10 AM AND 2 PM. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SATURDAY. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:47 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 58 min |
| Jul 4, 11:31 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 14 min |
| Jul 4, 11:55 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 50 min |
| Jul 4, 12:00 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Poinsett | 30 min |
| Jul 4, 12:03 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross | 42 min |
| Jul 4, 12:16 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 44 min |
| Jul 4, 12:45 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.